Alert archive / Georgia / River Flood Warnings in 2011
River Flood Warning 1, NWS Jacksonville, FL
NWS Jacksonville, FL issued this river flood warning at Feb 10, 2011, 10:30 AM EST for Appling County, Toombs County, Georgia. It took effect at Feb 13, 2011, 8:44 AM EST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2011, 10:30 AM EST (15:30 UTC)
- In effect from
- Feb 13, 2011, 8:44 AM EST
- Expired
- Feb 17, 2011, 7:00 AM EST
- In force
- 4 days
- Issued by
- NWS Jacksonville, FL
- Flood severity
- Minor
Counties Appling County, GA, Toombs County, GA
The river
Written for the forecast point Altamaha River near Baxley (BAXG1). The gauge peaked at 13.95 ft at Feb 14, 2011, 8:00 PM EST.
- Action stage
- 72.5 ft
- Minor stage
- 74.5 ft
- Moderate stage
- 80 ft
- Major stage
- 84 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02225000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
640
WGUS42 KJAX 101530
FLWJAX
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1030 AM EST THU FEB 10 2011
...THE NATIONAL WEATHER SERVICE IN JACKSONVILLE FL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...
ALTAMAHA RIVER AT BAXLEY AFFECTING APPLING AND TOOMBS COUNTIES
...MINOR FLOODING IS FORECAST...
.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS
AND RIVERS WHICH WILL CAUSE MINOR FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...RESIDENTS AND THOSE WITH INTERESTS ALONG THE RIVER
SHOULD TAKE ACTION TO PROTECT THREATENED PROPERTY. HIGH AND FAST
FLOWING RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. KEEP
CHILDREN AWAY FROM FLOODED AREAS. DO NOT DRIVE VEHICLES THROUGH
FLOODED AREAS. TURN AROUND...DON'T DROWN.
&&
GAC001-279-111530-
/O.NEW.KJAX.FL.W.0001.110213T1800Z-000000T0000Z/
/BAXG1.1.ER.110213T1800Z.110215T1800Z.000000T0000Z.NO/
1030 AM EST THU FEB 10 2011
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE FL HAS ISSUED A
* FLOOD WARNING FOR THE ALTAMAHA RIVER AT BAXLEY.
* FROM SUNDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING
IS CANCELLED.
* AT 9:45 AM THURSDAY THE STAGE WAS 72.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 74.5 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY EARLY AFTERNOON AND
CONTINUE TO RISE TO NEAR 75.2 FEET BY TUESDAY EARLY AFTERNOON.
* IMPACT...AT 74.5 FEET...MINOR FLOODING OF TIMBER AND AGRICULTURAL
LAND CAN BE EXPECTED.
&&
FLD OBSERVED 7AM FORECAST
LOCATION STG STG DAY TIME FRI SAT SUN MON TUE
ALTAMAHA
BAXLEY 74.5 72.3 THU 10 AM 73.0 73.6 74.3 74.9 75.1
$$
SEP6 follow-up statements
461
WGUS82 KJAX 111511
FLSJAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1011 AM EST FRI FEB 11 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
ALTAMAHA RIVER AT BAXLEY AFFECTING APPLING AND TOOMBS COUNTIES
.MINOR FLOODING IS FORECAST...
.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS
AND RIVERS WHICH WILL CAUSE MINOR FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...RESIDENTS AND THOSE WITH INTERESTS ALONG THE RIVER
SHOULD TAKE ACTION TO PROTECT THREATENED PROPERTY. HIGH AND FAST
FLOWING RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. KEEP
CHILDREN AWAY FROM FLOODED AREAS. DO NOT DRIVE VEHICLES THROUGH
FLOODED AREAS. TURN AROUND...DON'T DROWN.
&&
GAC001-279-121511-
/O.EXT.KJAX.FL.W.0001.110214T0000Z-110216T1630Z/
/BAXG1.1.ER.110214T0000Z.110215T1200Z.110216T1030Z.NO/
1011 AM EST FRI FEB 11 2011
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
THE ALTAMAHA RIVER AT BAXLEY.
* FROM SUNDAY EVENING TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 9:45 AM FRIDAY THE STAGE WAS 73.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 74.5 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY EVENING AND CONTINUE TO
RISE TO NEAR 75.1 FEET BY TUESDAY EARLY AFTERNOON. THE RIVER WILL
FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 74.5 FEET...MINOR FLOODING OF TIMBER AND AGRICULTURAL
LAND CAN BE EXPECTED.
&&
FLD OBSERVED 7AM FORECAST
LOCATION STG STG DAY TIME SAT SUN MON TUE WED
ALTAMAHA
BAXLEY 74.5 73.1 FRI 10 AM 73.7 74.2 74.8 75.1 74.4
$$
KEEGAN397
WGUS82 KJAX 121419
FLSJAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
919 AM EST SAT FEB 12 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
ALTAMAHA RIVER AT BAXLEY AFFECTING APPLING AND TOOMBS COUNTIES
.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS
AND RIVERS WHICH WILL CAUSE MIONOR FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...RESIDENTS AND THOSE WITH INTERESTS ALONG THE RIVER
SHOULD TAKE ACTION TO PROTECT THREATENED PROPERTY. HIGH AND FAST
FLOWING RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. KEEP
CHILDREN AWAY FROM FLOODED AREAS. DO NOT DRIVE VEHICLES THROUGH
FLOODED AREAS. TURN AROUND...DON'T DROWN.
&&
GAC001-279-131419-
/O.EXT.KJAX.FL.W.0001.110213T1800Z-110216T1929Z/
/BAXG1.1.ER.110213T1800Z.110215T1200Z.110216T1329Z.NO/
919 AM EST SAT FEB 12 2011
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD
WARNING CONTINUES FOR
THE ALTAMAHA RIVER AT BAXLEY.
* FROM SUNDAY AFTERNOON TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING
IS CANCELLED.
* AT 8:45 AM SATURDAY THE STAGE WAS 73.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 74.5 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND
CONTINUE TO RISE TO NEAR 75.1 FEET BY TUESDAY MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 74.5 FEET...MINOR FLOODING OF TIMBER AND AGRICULTURAL
LAND CAN BE EXPECTED.
&&
FLD OBSERVED 7AM FORECAST
LOCATION STG STG DAY TIME SUN MON TUE WED THU
ALTAMAHA
BAXLEY 74.5 73.8 SAT 09 AM 74.4 74.8 75.1 74.6 73.1
$$
KEEGAN212
WGUS82 KJAX 131346
FLSJAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
846 AM EST SUN FEB 13 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
ALTAMAHA RIVER AT BAXLEY AFFECTING APPLING AND TOOMBS COUNTIES
.MINOR FLOODING IS EXPECTED ON THE RIVER STARTING TODAY AS THE
RIVER REACHES FLOOD STAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...RESIDENTS AND THOSE WITH INTERESTS ALONG THE RIVER
SHOULD TAKE ACTION TO PROTECT THREATENED PROPERTY. HIGH AND FAST
FLOWING RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. KEEP
CHILDREN AWAY FROM FLOODED AREAS. DO NOT DRIVE VEHICLES THROUGH
FLOODED AREAS. TURN AROUND...DON'T DROWN.
&&
GAC001-279-141346-
/O.EXT.KJAX.FL.W.0001.110213T1344Z-110216T1648Z/
/BAXG1.1.ER.110213T1156Z.110215T0600Z.110216T1048Z.NO/
846 AM EST SUN FEB 13 2011
THE FLOOD WARNING CONTINUES FOR
THE ALTAMAHA RIVER AT BAXLEY.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:45 AM SUNDAY THE STAGE WAS 74.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 74.5 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 75.2 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 74.5 FEET...MINOR FLOODING OF TIMBER AND AGRICULTURAL
LAND CAN BE EXPECTED.
&&
FLD OBSERVED 7AM FORECAST
LOCATION STG STG DAY TIME MON TUE WED THU FRI
ALTAMAHA
BAXLEY 74.5 74.4 SUN 08 AM 74.9 75.2 74.4 72.6 72.1
$$
KEEGAN836
WGUS82 KJAX 141552
FLSJAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1052 AM EST MON FEB 14 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
ALTAMAHA RIVER AT BAXLEY AFFECTING APPLING AND TOOMBS COUNTIES
.MINOR FLOODING WILL CONTINUE FOR THE NEXT FEW DAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...RESIDENTS AND THOSE WITH INTERESTS ALONG THE RIVER
SHOULD TAKE ACTION TO PROTECT THREATENED PROPERTY. HIGH AND FAST
FLOWING RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. KEEP
CHILDREN AWAY FROM FLOODED AREAS. DO NOT DRIVE VEHICLES THROUGH
FLOODED AREAS. TURN AROUND...DON'T DROWN.
&&
GAC001-279-151552-
/O.EXT.KJAX.FL.W.0001.000000T0000Z-110217T0300Z/
/BAXG1.1.ER.110213T1156Z.110214T0530Z.110216T2100Z.NO/
1052 AM EST MON FEB 14 2011
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
THE ALTAMAHA RIVER AT BAXLEY.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:45 AM MONDAY THE STAGE WAS 74.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 74.5 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 75.3 FEET BY
TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE
WEDNESDAY AFTERNOON.
* IMPACT...AT 74.5 FEET...MINOR FLOODING OF TIMBER AND AGRICULTURAL
LAND CAN BE EXPECTED.
&&
FLD OBSERVED 7AM FORECAST
LOCATION STG STG DAY TIME TUE WED THU FRI SAT
ALTAMAHA
BAXLEY 74.5 74.9 MON 10 AM 75.3 75.0 73.6 72.8 72.7
$$
KEEGAN429
WGUS82 KJAX 151546
FLSJAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1046 AM EST TUE FEB 15 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
ALTAMAHA RIVER AT BAXLEY AFFECTING APPLING AND TOOMBS COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...RESIDENTS AND THOSE WITH INTERESTS ALONG THE RIVER
SHOULD TAKE ACTION TO PROTECT THREATENED PROPERTY. HIGH AND FAST
FLOWING RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. KEEP
CHILDREN AWAY FROM FLOODED AREAS. DO NOT DRIVE VEHICLES THROUGH
FLOODED AREAS. TURN AROUND...DON'T DROWN.
&&
GAC001-279-161546-
/O.EXT.KJAX.FL.W.0001.000000T0000Z-110217T1500Z/
/BAXG1.1.ER.110213T1156Z.110215T0530Z.110217T0900Z.NO/
1046 AM EST TUE FEB 15 2011
...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
THE ALTAMAHA RIVER AT BAXLEY.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:30 AM TUESDAY THE STAGE WAS 75.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 74.5 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THURSDAY MORNING.
* IMPACT...AT 74.5 FEET...MINOR FLOODING OF TIMBER AND AGRICULTURAL
LAND CAN BE EXPECTED.
&&
FLD OBSERVED 7AM FORECAST
LOCATION STG STG DAY TIME WED THU FRI SAT SUN
ALTAMAHA
BAXLEY 74.5 75.4 TUE 09 AM 75.3 74.4 73.6 73.3 73.1
$$080
WGUS82 KJAX 161526
FLSJAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1026 AM EST WED FEB 16 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
ALTAMAHA RIVER AT BAXLEY AFFECTING APPLING AND TOOMBS COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...RESIDENTS AND THOSE WITH INTERESTS ALONG THE RIVER
SHOULD TAKE ACTION TO PROTECT THREATENED PROPERTY. HIGH AND FAST
FLOWING RIVERS ARE NOT SUITABLE FOR RECREATION OF ANY KIND. KEEP
CHILDREN AWAY FROM FLOODED AREAS. DO NOT DRIVE VEHICLES THROUGH
FLOODED AREAS. TURN AROUND...DON'T DROWN.
&&
GAC001-279-171200-
/O.EXT.KJAX.FL.W.0001.000000T0000Z-110217T1200Z/
/BAXG1.1.ER.110213T1156Z.110215T0530Z.110217T0600Z.NO/
1026 AM EST WED FEB 16 2011
THE FLOOD WARNING CONTINUES FOR
THE ALTAMAHA RIVER AT BAXLEY.
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 AM TUESDAY THE STAGE WAS 75.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 74.5 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
AFTER MIDNIGHT TOMORROW.
* IMPACT...AT 74.5 FEET...MINOR FLOODING OF TIMBER AND AGRICULTURAL
LAND CAN BE EXPECTED.
&&
FLD OBSERVED 7AM FORECAST
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
ALTAMAHA
BAXLEY 74.5 75.2 TUE 10 AM 74.1 73.3 73.0 72.7 M
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Feb 10, 10:17 AM EST, 13 minutes earlier.
Area forecast discussion, Feb 10, 10:17 AM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1017 AM EST THU FEB 10 2011
.UPDATE...AT 10 AM EST...SHOWERS WERE GENERALLY ALONG/SOUTH OF A
GAINESVILLE TO ST. AUGUSTINE LINE...AND THESE SHOWERS WILL
CONTINUE TO DECREASE IN COVERAGE AND INTENSITY THE REMAINDER OF
THIS MORNING. ONLY A FEW SHOWERS ARE EXPECTED THIS AFTERNOON.
SATELLITE TRENDS AND LAND OBSERVATIONS INDICATE LOW CLOUDS WILL
CONTINUE TO PLAGUE THE AREA TODAY...WITH SOME BREAKS POSSIBLE IN
THE AFTERNOON. THESE CLOUDS COUPLED WITH WEAK COLD AIR ADVECTION
PATTERN WILL LIKELY KEEP TEMPERATURES NEAR CURRENT VALUES THE
REMAINDER OF TODAY. ZFP HAS BEEN UPDATED.
&&
.AVIATION...RAIN HAS EXITED LOCAL TERMINALS...ALTHOUGH LOW
CEILINGS WILL CONTINUE TO PLAGUE NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA THE REMAINDER OF TODAY AND LIKELY EXTENDING THROUGH
TONIGHT. IFR CEILINGS SHOULD GIVE WAY TO MVFR CEILINGS BY 17Z-18Z.
&&
.MARINE...ISSUED MARINE WEATHER STATEMENT EARLIER THIS MORNING TO
ADDRESS STRONG WIND GUSTS IN WAKE OF FRONTAL PASSAGE. WINDS WILL
SLOWLY DECREASE THE REMAINDER OF TODAY...WITH BUOY 41008 NOW
REPORTING PEAK WIND GUSTS OF 21 KNOTS. SMALL CRAFT CONDITIONS WILL
REMAIN POSSIBLE IN THE FLORIDA WATERS THROUGH AROUND 11 AM
EST...BUT WILL MAINTAIN SCEC HEADLINES FOR NOW AS THE EVENT WILL
BE SHORT-LIVED. SCA FOR THE GEORGIA OFFSHORE LEG WILL EXPIRE AT
NOON EST.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FOR WINDS UNTIL NOON EST TODAY FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
ZAPPEHazardous weather outlook, Feb 10, 4:37 AM EST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 437 AM EST THU FEB 10 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 437 AM EST THU FEB 10 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... INCREASING NORTHERLY WINDS TODAY WILL COMBINE WITH EASTERLY SWELLS TO PRODUCE A MODERATE RISK OF RIP CURRENTS. PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE DETAILS. COLD RAIN ASSOCIATED WITH A LOW PRESSURE SYSTEM WILL CONTINUE ACROSS THE AREA TODAY WITH CLEARING FROM THE NORTHWEST DURING THE AFTERNOON. TOTAL RAINFALL AMOUNTS ARE EXPECTED TO BE ONE QUARTER INCH TO ONE INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES IS EXPECTED ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT
Nearby
River Flood Warnings in Georgia, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.